| Catalog Number |
CS-14402 |
| Medical Device Problem Codes |
Stretched (1601); Material Protrusion/Extrusion (2979)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "catheter dysfunction, balloon formation was detected in the catheter body." the user changed to a new set.There is no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of an extension line ballooned was able to be confirmed by the photo as it revealed ballooning of the proximal extension line adjacent to the luer hub.However, without a sample returned for analysis, a complete visual inspection to evaluate the cause of the damage could not be performed.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury.Warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the customer report of a ballooned extension line was confirmed by visual inspection of the customer supplied photo.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description